Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the existence of central sequences in subfactors

Author: Dietmar H. Bisch
Journal: Trans. Amer. Math. Soc. 321 (1990), 117-128
MSC: Primary 46L35
MathSciNet review: 1005075
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a relative version of [Co1, Theorem 2.1] for a pair of type ${\text {I}}{{\text {I}}_1}$-factors $N \subset M$. This gives a list of necessary and sufficient conditions for the existence of nontrivial central sequences of $M$ contained in the subfactor $N$. As an immediate application we obtain a result by Bédos [Be, Theorem A], showing that if $N$ has property $\Gamma$ and $G$ is an amenable group acting freely on $N$ via some action $\sigma$, then the crossed product $N{ \times _\sigma }G$ has property $\Gamma$. We also include a proof of a relative Mc Duff-type theorem (see [McD, Theorems $1$, $2$ and $3$]), which gives necessary and sufficient conditions implying that the pair $N \subset M$ is stable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L35

Retrieve articles in all journals with MSC: 46L35

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society